Alert archive / Nebraska / Freeze Warnings in 2019

Freeze Warning 2, NWS North Platte, NE

October 2, 20196 counties in Nebraska

NWS North Platte, NE issued this freeze warning at Oct 2, 2019, 1:07 PM MDT for 6 counties in Nebraska. It took effect at Oct 3, 2019, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2019, 1:07 PM MDT (19:07 UTC)
In effect from
Oct 3, 2019, 12:00 AM MDT
Expired
Oct 3, 2019, 9:00 AM MDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

841 
WWUS73 KLBF 021907
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
207 PM CDT Wed Oct 2 2019

...WIDESPREAD FROST/FREEZING TEMPERATURES EXPECTED THURSDAY 
MORNING...

.Clearing skies tonight along with light winds will help
temperatures drop below to near freezing across much of western
Nebraska early Thursday morning. 

NEZ035-030900-
/O.UPG.KLBF.FR.Y.0004.191003T0800Z-191003T1400Z/
/O.NEW.KLBF.FZ.W.0002.191003T0600Z-191003T1500Z/
Arthur-
Including the city of Arthur
107 PM MDT Wed Oct 2 2019

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
THURSDAY...

The National Weather Service in North Platte has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM MDT
Thursday. The Frost Advisory is no longer in effect. 

* WHAT...Below freezing temperatures likely.

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska. 

* WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ 
  Thursday. 

* TEMPERATURE...In the lower 30s 

* Impacts...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NEZ004-022-023-056-094-030900-
/O.UPG.KLBF.FZ.A.0002.191003T0600Z-191003T1500Z/
/O.NEW.KLBF.FZ.W.0002.191003T0600Z-191003T1500Z/
Sheridan-Garden-Grant-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Chappell, Big Springs, Cody, Eli, Merriman, and Kilgore
207 PM CDT Wed Oct 2 2019 /107 PM MDT Wed Oct 2 2019/

...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM
CDT /9 AM MDT/ THURSDAY...

The National Weather Service in North Platte has issued a Freeze
Warning, which is in effect from 1 AM CDT /midnight MDT/ to 10 AM
CDT /9 AM MDT/ Thursday. The Freeze Watch is no longer in effect.

* WHAT...Below freezing temperatures likely.

* WHERE...Sheridan, Garden, Grant, Deuel and Western Cherry 
  counties. 

* WHEN...From late tonight through Thursday morning.

* TEMPERATURE... From the mid 20s to lower 30s with the coldest
  readings in Sheridan County.

* Impacts...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NEZ005-006-008-009-024>028-036>038-057>059-069-030900-
/O.EXT.KLBF.FR.Y.0004.191003T0600Z-191003T1500Z/
Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup-
Garfield-McPherson-Logan-Custer-Keith-Perkins-Lincoln-Chase-
Including the cities of Valentine, Springview, Ainsworth, 
Bassett, Rose, Mullen, Thedford, Halsey, Dunning, Purdum, 
Brewster, Taylor, Burwell, Tryon, Ringgold, Stapleton, 
Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, and Wauneta
207 PM CDT Wed Oct 2 2019 /107 PM MDT Wed Oct 2 2019/

...FROST ADVISORY NOW IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
10 AM CDT /9 AM MDT/ THURSDAY...

* WHAT...Temperatures in the lower to mid 30s will result in 
  frost formation. 

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska. 

* WHEN...From 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/ 
  Thursday. 

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Thorne
2 follow-up statements
546 
WWUS73 KLBF 030824
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
324 AM CDT Thu Oct 3 2019

...WIDESPREAD FROST/FREEZING TEMPERATURES EXPECTED THURSDAY
MORNING...

.Clearing skies tonight along with light winds will help
temperatures drop below to near freezing across much of western
Nebraska early Thursday morning.

NEZ004-022-023-035-056-094-031500-
/O.CON.KLBF.FZ.W.0002.000000T0000Z-191003T1500Z/
Sheridan-Garden-Grant-Arthur-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Arthur, Chappell, Big Springs, Cody, Eli, Merriman, 
and Kilgore
324 AM CDT Thu Oct 3 2019 /224 AM MDT Thu Oct 3 2019/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* WHAT...Below freezing temperatures likely.

* WHERE...Sheridan, Garden, Grant, Deuel and Western Cherry 
  counties.

* WHEN...Until 9 AM CDT /8 AM MDT/ Thursday.

* TEMPERATURE... From the mid 20s to lower 30s with the coldest
  readings in Garden and Sheridan Counties.

* Impacts...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

NEZ005-006-008-009-024>028-036>038-057>059-069-031500-
/O.CON.KLBF.FR.Y.0004.000000T0000Z-191003T1500Z/
Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup-
Garfield-McPherson-Logan-Custer-Keith-Perkins-Lincoln-Chase-
Including the cities of Valentine, Springview, Ainsworth, 
Bassett, Rose, Mullen, Thedford, Halsey, Dunning, Purdum, 
Brewster, Taylor, Burwell, Tryon, Ringgold, Stapleton, 
Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, and Wauneta
324 AM CDT Thu Oct 3 2019 /224 AM MDT Thu Oct 3 2019/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

* WHAT...Temperatures in the lower to mid 30s will result in 
  frost formation.

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska.

* WHEN...Until 9 AM CDT /8 AM MDT/ Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Jurgensen
538 
WWUS73 KLBF 031455
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
955 AM CDT Thu Oct 3 2019

NEZ004-022-023-035-056-094-031600-
/O.EXP.KLBF.FZ.W.0002.000000T0000Z-191003T1500Z/
Sheridan-Garden-Grant-Arthur-Deuel-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Arthur, Chappell, Big Springs, Cody, Eli, Merriman, 
and Kilgore
955 AM CDT Thu Oct 3 2019 /855 AM MDT Thu Oct 3 2019/

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

Temperatures have risen into the mid to upper 30s across the
eastern Panhandle and northwestern Sandhills. The threat for frost
and freeze conditions has ended. 

$$

NEZ005-006-008-009-024>028-036>038-057>059-069-031600-
/O.EXP.KLBF.FR.Y.0004.000000T0000Z-191003T1500Z/
Eastern Cherry-Keya Paha-Brown-Rock-Hooker-Thomas-Blaine-Loup-
Garfield-McPherson-Logan-Custer-Keith-Perkins-Lincoln-Chase-
Including the cities of Valentine, Springview, Ainsworth, 
Bassett, Rose, Mullen, Thedford, Halsey, Dunning, Purdum, 
Brewster, Taylor, Burwell, Tryon, Ringgold, Stapleton, 
Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, and Wauneta
955 AM CDT Thu Oct 3 2019 /855 AM MDT Thu Oct 3 2019/

...FROST ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

Temperatures have risen into the upper 30s to lower 40s, ending
the threat for frost across southwestern and portions of central
and north central Nebraska. 

$$

CLB

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at Oct 2, 11:50 AM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Oct 2, 11:50 AM MDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1250 PM CDT Wed Oct 2 2019

.SHORT TERM...(Today through Thursday)
Issued at 352 AM CDT Wed Oct 2 2019

The upper trough currently located across the northern Rockies will
pivot east into the Northern Plains today. Large scale ascent is
apparent across the region this morning ahead of the trough. The
result is scattered showers and even a few thunderstorms. Minor
elevated CAPE values very early this morning diminish prior to
sunrise, so will not carry any thunder past sunrise at this point.
At least scattered showers will linger till at least noontime until
drier air and downglide spread east across the area. Some sunshine
develops this afternoon across west central into southwest Nebraska
where highs will approach 60F. Clouds linger elsewhere with highs
only in the mid 40s across parts of northern Nebraska.

Skies clear out across most of the area tonight. Surface high
pressure settles across the area as well, and with the clearing
skies and light winds expect the first frost for areas mainly along
and west of Highway 183. A freeze is possible across portions of
northwest Nebraska. Have issued a frost advisory for areas mainly
along and west of Highway 183, and a freeze watch for northwest
Nebraska where below freezing temperatures are forecast. Far eastern
portions of north central Nebraska (Boyd, Holt and Wheeler counties)
have been excluded due to expected lingering cloud cover and a bit
stronger wind.

.LONG TERM...(Thursday night through Tuesday)
Issued at 352 AM CDT Wed Oct 2 2019

Ridging aloft nudges northward across the area ahead of the next
trough that will be digging into the Pacific northwest Thursday and
into the northern Rockies Thursday night into Friday. Surface low
pressure will deepen across Wyoming in response to the approaching
upper trough. As a result winds turn to the south Thursday night and
become quite gusty on Friday. Low-level moisture will return
northward during this time, with dew points rising into the 50s by
Friday afternoon across western Nebraska. The increase in moisture
will result in a stratus cloud deck across most of the area
Friday and have increased cloud cover. As the upper trough
advances toward the Northern Plains Friday night expect a cold
front to cross the area. Low-level moisture will continue to
increase in advance of this front Friday evening, and expect at
least scattered showers and thunderstorms to develop along and
ahead of the front as large scale ascent overspreads the area with
passage of the upper trough. Some decent elevated instability in
excess of 1500 J/KG is noted in the NAM and this could result in a
couple of stronger storms.

Breezy northwest winds are expected behind the front Saturday
into Sunday. By early next week upper level ridging expands
northward across most of the western U.S. Dry northwest flow aloft
will result across our area with above normal temperatures
expected by Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1249 PM CDT Wed Oct 2 2019

IFR to MVFR ceilings will lift into the evening hours with
scattered clouds expected to develop at the KVTN terminal after
10z Thursday and after 01z Thursday at the KLBF terminal. In the
meantime, expect ceilings of 700 to 1300 FT AGL through this
afternoon. Winds will be fairly light overnight into Thursday
morning with variable winds at less than 10 KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 3 AM CDT /2 AM MDT/ to 9 AM CDT /8 AM MDT/
Thursday for NEZ005-006-008-009-024>028-035>038-057>059-069.

Freeze Watch from late tonight through Thursday morning for
NEZ004-022-023-056-094.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Buttler
Hazardous weather outlook, Oct 2, 10:14 AM MDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1114 AM CDT Wed Oct 2 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-031615-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1114 AM CDT Wed Oct 2 2019 /1014 AM MDT Wed Oct 2 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

High pressure and clearing skies will lead to cold temperatures
tonight across western and north central Nebraska. Lows will range
from the upper 20s in the eastern Panhandle and northwestern
Sandhills, to the lower to middle 30s elsewhere. This will lead to
widespread frost or freezing conditions tonight. Please refer to
the latest freeze watch and frost advisory headlines regarding
this threat.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Thunderstorms are expected to develop in the panhandle Friday
evening and track east overnight into Saturday morning. At this
time, the severe threat is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 2:05 AM MDTFrost AdvisoryLBFArthur, Blaine, Brown, Chase, Cherry, Custer and 11 more31 hr
Oct 2, 2:05 AM MDTFreeze WatchLBFCherry, Deuel, Garden, Grant, Sheridan11 hr

Nearby

Freeze Warnings in Nebraska, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.